Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The construction of unramified cyclic quartic extensions of $ Q(\sqrt m)$

Author: Theresa P. Vaughan
Journal: Math. Comp. 45 (1985), 233-242
MSC: Primary 11R11; Secondary 11R29
MathSciNet review: 790656
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an elementary general method for constructing fields K satisfying $ [K:Q] = 8$, the Galois group of K over Q is dihedral, and K is unramified over one of its quadratic subfields. Given an integer m, we describe all such fields K which contain $ Q(\sqrt m )$. The description is specific and is given in terms of the arithmetic of the quadratic subfields of K.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R11, 11R29

Retrieve articles in all journals with MSC: 11R11, 11R29

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society